Advice & Tips:
The reason for taking this medication in the beginning was to prevent/treat migraine headaches...I was taking topamax. Then the dosage was was increased gradually by my neurologist until I reached the 500mg I am on today to also treat the seizures. I was admitted to the hospital for testing in November 09 and released with a prescription that it could be filled with the generic and I have had headaches, break through seizures and literally felt as though I have had "bugs" crawling in my head!! I and my epileptologist have tried to work with my insurance company to get me back on the brand name topamax but obviously they aren't budging on this one so I guess I will be taking generic and dealing with the side effects of this... anyone have any suggestions I would love to hear from you . I don't understand how they can approve me taking the brand before I went in the hosital and because the prescription was signed in the wrong blank they won't approve it now...!!
Advice & Tips:
the positive side effect of this med. is that I have lost some weight from it. But that is the only good part. I waqs on another med and gained weight because of it until my body became sick even though I was on a diet. Ever since I was put on this med about 10 months after I started having seizures after being seizure free for almost 10 years. A side effect I noticed right away with this med. was tingling in hands and feet, which even 3 years later I still get that. Itjust resurfaced about 3 weeks ago, when the last time I had them was when my dr. put me on the med. & when he upped it. He has not upped it and I don't have poor circulation. It can happen when you are walking like it did me. Of course there are the normal drowsiness,etc. But I did notice this med. does mimic the same symptoms as menopause, which I might be dealing with. My dr. that put me on this med. has hard time thinking that is true & didn't want to investigate my other symptoms I was having around the time of my seizures. Instead he just upped the med. which didn't help. Made my headaches even worse. Now I have a different dr. who is running alot of tests my other dr. didn't. I also have to investigate the fact the this med can cause a decrease in white blood cells. I don't know if that is true in my case, but it might help understand why some of my hormone levels might be coming out normal when I know there is something going on or wrong. I found that out in a book about side effects to meds. This med. currently doesn't control my seizures by itself, so I do not think it is very effctive for grand mal seizures like I have. I also have a very active life and it just doesn't fit in with my life, because I would and currently have to take more med. to try and control the seizures. That's not good for myself or my family. And my Family comes first. They rely on mom for everything.
(Numbness and Tingling, Burning sensation, Slurred speech)
Not at all hard to take
Advice & Tips:
To be on this medicine is a god send for myself.... I have not had a seizure in a year.... I also changed many things in my life though. You do have to take it the way your doctor tells you too. If you party a lot you need to " tone it down" for the sake of your health. Topamax honestly has made it easier for me live my life w/o having to worry about having another seizure... Granted you have to live your life a bit more stress free.. Being that STRESS also causes seizures.... Chaos... The mind can only take so much... Eat healthy.. Excercise to the best of your ability. :0) I was on a bunch of meds that made me very dopey at one time... The docs and I narrowed it down to this one, and it's been doing the job. Yes there are a few side effects but nothing like a siezure.... I get the tingles through my hands... I tend to forget things at times... But then I'm right back on track! These are chances you take to become better.... So good luck to all! hope I was of help!
Numbness and Tingling, Slurred speech, Burning sensation
Showing 10 of 107 patient evaluations for Topiramate